MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Flashers (1864)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received.If the product is returned regarding this evaluation the case will be reopened to complete sample evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nonconformance was found as part of the manufacturing record review.Historical data analysis: a search of complaints revealed that one (01) additional complaint folder was found as part of this production order (po) number; voided file.No other complaints were received.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfw150 23.0 diopter intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Doctor reports patient has intractable positive photopsia.Over the last 5-6 months the doctor has tried everything to try to resolve the patient's symptoms (including spectacle correction, prk, and pilocarpine eyedrops); but ultimately concluded that an iol exchange is required for a toric monofocal lens; zcu150 240.Diopter.Through follow-up, additional information was received confirming photorefractive keratectomy (prk) was performed on (b)(6) 2022 and pilocarpine eyedrops were given (b)(6) 2022.Additional information was received confirming dfw150 iol explant was performed (b)(6) 2022 and replaced with a zcu150 24.0 diopter iol.There was no complications, such as capsular tear, no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.Patient outcome post-lens exchange was reported as: stable.No further information is available.This report is for the patient's right eye.A separate report is being submitted for the patient's left eye.
 
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 12-jan-2023.Device evaluation: the suspect iol was cleaned, and visual inspection was performed, and lens damage was observed on the surface.No other issues were identified.Complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15955956
Report Number3012236936-2022-02941
Device Sequence Number7335042
Product Code MFK
UDI-Device Identifier05050474751323
UDI-Public(01)05050474751323(17)241205
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date12/10/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite